Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 53, NWS Miami, FL

April 12, 2021

NWS Miami, FL issued this special marine warning at Apr 12, 2021, 8:24 AM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2021, 8:24 AM EDT (12:24 UTC)
Expired
Apr 12, 2021, 9:15 AM EDT
In force
51 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 149 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

885 
WHUS52 KMFL 121224
SMWMFL
AMZ650-670-121315-
/O.NEW.KMFL.MA.W.0053.210412T1224Z-210412T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
824 AM EDT Mon Apr 12 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
  NM...
  Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...

* Until 915 AM EDT.

* At 824 AM EDT, a severe thunderstorm capable of producing
  waterspouts was located 16 nm east of Palm Beach Shores, moving
  east at 30 knots.

  HAZARD...Waterspouts, wind gusts 34 knots or greater, and small 
           hail.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2665 7980 2688 7980 2687 7915 2642 7914
TIME...MOT...LOC 1224Z 268DEG 30KT 2674 7973 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS

$$

RF
1 follow-up statement
618 
FZUS72 KMFL 121306
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
906 AM EDT Mon Apr 12 2021

AMZ650-670-121315-
/O.EXP.KMFL.MA.W.0053.000000T0000Z-210412T1315Z/
906 AM EDT Mon Apr 12 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 915 AM EDT...

The affected areas were... 
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM...
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...

The thunderstorm has weakened; however, strong winds and locally 
higher seas may still be possible. Please see latest Marine Weather 
Statement for more details. 

LAT...LON 2665 7980 2688 7980 2687 7915 2642 7914
TIME...MOT...LOC 1305Z 268DEG 30KT 2675 7935 

$$

RF

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 12, 7:32 AM EDT, 52 minutes earlier.

Area forecast discussion, Apr 12, 7:32 AM EDT, 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
732 AM EDT Mon Apr 12 2021

...12z Aviation Update...

.AVIATION(12Z TAFS)...
Scattered convection continues over portions of the region this
morning. Covered the Broward and Palm Beach terminals with TEMPOs
and/or VCs to cover this potential. As the front nears, CIGs are
forecast to lower or remain low through the afternoon with MVFR
conditions expected. By the evening winds will shift northerly
behind the front. VFR conditions can be expected for all terminal
as clouds depart the region after 00z at the latest.

&&

.PREV DISCUSSION... (Issued 255 AM EDT Mon Apr 12 2021)

SHORT TERM (Today through Tuesday)...

Latest sfc analysis places the frontal boundary itself still
racing eastward across the northern half of the peninsula, with a
pre- frontal MCS right over the Lake region. Forecast still calls
for the front to move across SoFlo today, with a gradual clearing
of any leftover convection through the late afternoon hours.

Mainly light to moderate rain is falling across the area, with
showers propagating eastward along the main MCS line, with the
line itself pushing southward very slowly. Radar data shows still
individual cells quickly developing over the southern tip of
Florida, then becoming more clustered in nature over the Atlantic
waters. Some additional showers and occasional lightning are still
possible for Miami-Dade and Mainland Monroe until sunrise.

For the mid-late morning hours, there is still potential for
additional showers as the front finally reaches SoFlo. Then by the
early-mid afternoon, most of the leftover convection should be
clearing out from north to south with a more stable and drier
airmass beginning to filter in behind the FROPA. Consensus bring
down POPs to single digits by 20Z, with maybe the southern
Atlantic waters still seeing some convection.

High pressure then returns to SoFlo in the wake of the front with
much drier weather in store through Tuesday. Models show a sfc
ridge establishing to our east, bringing veering winds to the ENE
by Tuesday afternoon.

Despite the rain, storms, and cloud cover, temperatures seem to
not deviate much from the expected near or even slightly above
normal values indicated by model runs of the past few days. Highs
seem to stubbornly stay in the mid-upper 80s today and on Tuesday,
with benign weather returning this afternoon.

LONG TERM (Tuesday Night through Sunday)...

Warm and dry conditions will be in place for the start of the
extended period with high pressure centered just to our east.
Meanwhile, a closed mid-upper low over the Great Lakes will incite
cyclogenesis as it moves off the eastern CONUS. The ridge axis
will slowly migrate into the Atlantic in response to the deepening
surface low, veering winds out of the south and then west through
the week, while also enhancing moisture across South Florida
ahead of the next frontal boundary.

Latest global model iterations depict the front pushing across
the Lake Okeechobee region on Friday before slightly lifting and
becoming stationary across Central FL by the weekend. Despite
this, the proximity of the boundary would still allow for enough
instability to remain in the vicinity to result in an uptick in
rain and thunder chances, mainly for the Lake region, east coast
metro, and adjacent Atlantic waters each afternoon. Given the
inconsistency between guidance members the past few days,
confidence remains on the low end regarding whether or not the
boundary gains enough southward momentum for a full FROPA just
beyond the period. Therefore, have kept generally 20-30% POPs
during this time frame with Sunday being the greatest coverage
with the potential for the boundary oozing slightly southward. Per
usual, will continue to monitor how the pattern evolves and
examine the finer details as they come into better focus.

AVIATION(06Z TAFS)...
VCSH or brief TS periods still possible from FLL southward to TMB
as leftover convection from a line of storms lingers through
sunrise. Then conditions will begin to gradually improve as drier
air filters from the north in the wake of the frontal passage. VFR
should establish at all terminals by 18-20Z. Winds will veer to
the WNW, then mainly N by 13/00z, with highest speeds in the
10-12kt range.

MARINE...
A cold front will move across and out of the coastal waters today
and through this evening, with marine conditions gradually
improving. SCEC may remain over the Atlantic waters until Tuesday
morning. Scattered showers with embedded thunderstorms may linger
over the Atlantic zones until this afternoon. Main threats will be
cloud-to-water lightning, heavy rainfall, and lowering
visibilities.

BEACHES...
The high risk of rip currents will continue for all Palm Beaches
until this evening, while a moderate risk will be kept for Miami-
Dade and Broward beaches as a cold front sweeps through the area
today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            67  85  69  84 /  10   0   0   0
West Kendall     64  87  66  86 /  10   0   0   0
Opa-Locka        64  85  66  84 /  10   0   0   0
Homestead        65  84  66  83 /  10   0   0   0
Fort Lauderdale  68  84  70  83 /  10   0   0   0
N Ft Lauderdale  66  83  68  82 /   0   0   0   0
Pembroke Pines   64  85  67  84 /  10   0   0   0
West Palm Beach  63  83  67  82 /   0   0   0   0
Boca Raton       64  85  68  83 /   0   0   0   0
Naples           63  87  65  86 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...Frye
Today through Tuesday and Marine...AR
Tuesday Night through Sunday...HVN

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 12, 4:37 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
437 AM EDT Mon Apr 12 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
122045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
437 AM EDT Mon Apr 12 2021

...A FEW THUNDERSTORMS STILL POSSIBLE THIS MORNING...
...HIGH RISK OF RIP CURRENTS FOR ALL PALM BEACHES TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: A few thunderstorms may still develop this morning,
mainly over the central-southern portions of South Florida today.

Waterspouts: Waterspouts will be possible across all local waters
this morning, with greatest risk across the Atlantic waters.

Rip currents: There is a high risk of rip currents for all beaches of
Palm Beach county. A moderate risk remains in effect for all beaches
of Miami-Dade, Broward, and Collier counties.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Elevated risk of rip currents may linger into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 12, 7:00 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
700 AM EDT Mon Apr 12 2021

FLZ067-068-071-072-168-172-121145-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
700 AM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 745 AM EDT...

* At 659 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Loxahatchee NWR, or 10 miles
  southwest of Wellington, moving east at 50 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
  Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach, Highland
  Beach, Ocean Ridge, Coconut Creek, Greenacres, Royal Palm Beach,
  Parkland, Palm Springs, Lantana, Atlantis, Haverhill and Cloud
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2634 8049 2669 8050 2683 7970 2631 7985
TIME...MOT...LOC 1059Z 267DEG 44KT 2656 8039

Frye

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:02 PM EDTSpecial Weather StatementMFLCollier43 min
Apr 11, 11:28 PM EDTSpecial Marine WarningMFL47 min
Apr 12, 12:00 AM EDTSpecial Weather StatementMFLCollier45 min
Apr 12, 12:10 AM EDTSpecial Marine WarningMFL50 min
Apr 12, 12:23 AM EDTSpecial Weather StatementMFLCollier52 min
Apr 12, 12:58 AM EDTSpecial Marine WarningMFL32 min
Apr 12, 1:01 AM EDTSpecial Weather StatementMFLMiami-Dade44 min
Apr 12, 1:11 AM EDTSpecial Weather StatementMFLMonroe34 min
Apr 12, 1:27 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Apr 12, 4:40 AM EDTRip Current StatementMFLPalm Beach15 hr
Apr 12, 7:00 AM EDTSpecial Weather StatementMFLPalm Beach45 min
Apr 12, 3:33 PM EDTSpecial Weather StatementMFLBroward42 min
Apr 12, 4:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.